Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 6, NWS Fort Worth, TX

April 11, 2000Grayson County, Texas

NWS Fort Worth, TX issued this flash flood warning at Apr 11, 2000, 5:14 PM CDT for Grayson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 11, 2000, 5:14 PM CDT (22:14 UTC)
Expired
Apr 11, 2000, 8:15 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Grayson County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1027 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 112219
FFWFWD
TXC181-120115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
514 PM CDT TUE APR 11 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRAYSON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 815 PM

* AT 510 PM...THE GRAYSON COUNTY SHERIFF DEPARTMENT REPORTED HIGH
WATER OF UNKNOWN DEPTH COVERING FARM TO MARKET ROAD 902 AND 2729
NEAR THE CITY OF TOM BEAN. ADDITIONAL HEAVY RAINFALL OF 1 TO 2
INCHES IS LIKELY THROUGH 8 PM. THIS WILL LIKELY RESULT IN ADDITIONAL
FLASH FLOODING OVER SOUTHERN AND EASTERN PORTIONS OF GRAYSON COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3365 9693 3344 9692 3343 9640 3374 9639

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 3:40 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 11, 3:40 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT TUE APR 11 2000

SURFACE COLD FRONT PUNCHING THROUGH THE RED RIVER VALLEY AT PRESENT
WILL SLOWLY MOVE ACROSS THE REST OF THE REGION OVERNIGHT. STRONG
BAROCLINIC ZONE HAS DEVELOPED THIS AFTERNOON WITH CAPES AT OR ABOVE
2000 J/KG. AS THE BOUNDARY SAGS FURTHER SOUTH...STRONG THUNDERSTORMS
CAPABLE OF PRODUCING AREAS OF HEAVY RAINFALL WILL BE MONITORED
CLOSELY AS STEERING WINDS ALOFT REMAIN WEAK. THICKNESS SATURATION
BASED UPON PRECIPITABLE WATER VALUES IN EXCESS OF 1.25 INCH...
SUGGESTS HEAVIER DOWNPOURS WILL OCCUR MAINLY SOUTH AND EAST OF THE
METROPLEX. SEVERE THREAT WILL BE MAINLY HAIL AS THE WET BULB ZERO
REMAINS NEAR 10 THSD FEET AND LAPSE RATES ARE STEEP. WEAK VERTICAL
WIND SHEAR WILL LIMIT THE THREAT OF DAMAGING WINDS.

THE POTENTIAL FOR A PROLONGED RAINFALL EVENT WILL CONTINUE THROUGH
WEDNESDAY AS OVERRUNNING CONDITIONS AND A SERIES OF WEAK VORT LOBES
MOVE THROUGH THE REGION. WILL TEMPER POPS BEGINNING WEDNESDAY NIGHT
AS THE CLOSED LOW FILLS AND STARTS TO LIFT EASTWARD. AN EASTWARD
MOVING DRY LINE MAY PROVIDE THE FOCUS FOR ADDITIONAL CONVECTION OVER
THE EASTERN HALF ON THURSDAY WHERE MOISTURE WILL BE SLOW TO ERODE.
FWC GUIDANCE TEMPERATURES ACCEPTED WITH MINIMAL TWEAKING. EVENING
UPDATE WILL RECONSIDER THE NEED FOR A POSSIBLE FLASH FLOOD WATCH.
DRYING WILL OCCUR OVER MUCH OF THE WEEKEND EXCEPT FOR A CHANCE OF
RAIN OR THUNDERSTORMS DEVELOPING ALONG AN INVADING COLD FRONT ON
SUNDAY.

DFW 56/60/53/65 +733           ACT 61/66/57/66 +844

.FTW...NONE.                           ...48...

In the hours before

Special weather statement, Apr 11, 12:10 PM CDT, 5 hours 4 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-112300-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1210 PM CDT TUE APR 11 2000

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT FOR A LARGE PART OF NORTH CENTRAL TEXAS. LARGE HAIL IS
THE PRIMARY THREAT. HOWEVER...HEAVY RAINFALL WITH AMOUNTS UP TO 2
INCHES ARE POSSIBLE MAINLY EAST AND SOUTH OF A BONHAM...CORSICANA...
TO GOLDTHWAITE LINE TONIGHT.

AT NOON...COOL AIR WAS POISED TO INVADE NORTH CENTRAL TEXAS BEHIND A
COLD FRONT EXTENDING FROM SOUTHERN OKLAHOMA TO WICHITA FALLS...
SAN ANGELO AND FORT STOCKTON. AS THE COLD FRONT MOVES ACROSS THE
REGION BY LATE TONIGHT...A SERIES OF UPPER LEVEL DISTURBANCES WILL
ARRIVE FROM A LOW PRESSURE CENTER MOVING INTO THE SOUTHERN ROCKIES.

COLD AIR ALOFT...DEEP MOISTURE...AND LIFT FROM THE APPROACHING
UPPER LEVEL STORM WILL RESULT IN A WIDESPREAD RAINFALL EVENT TONIGHT.
A FEW SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR PRODUCING
LARGE HAIL. WEAK MID LEVEL WINDS AND THE SLOW MOVEMENT OF THE COLD
FRONT...WILL ALLOW FOR THE TRAINING OF SOME THUNDERSTORMS ALONG THE
INVADING COLD FRONT. THUS...THERE WILL BE A POTENTIAL FOR HEAVY
RAINFALL MAINLY SOUTH AND EAST OF THE DALLAS FORT WORTH METROPLEX
TONIGHT.

EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS ARE ADVISED TO
MONITOR THE LATEST WEATHER DEVELOPMENTS. ISOLATED SPOTTER ACTIVATION
MAY BE REQUIRED LATE THIS AFTERNOON OR EARLY EVENING ALONG THE RED
RIVER VALLEY AND WEST OF A MINERAL WELLS TO GOLDTHWAITE LINE.
ELSEWHERE...LIMITED SPOTTER ACTIVATION MAY BE REQUIRED AFTER 7 PM.

48
Special weather statement, Apr 11, 3:44 PM CDT, 1 hour 30 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-120000-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
344 PM CDT TUE APR 11 2000

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT FOR A
LARGE PART OF NORTH TEXAS. LARGE HAIL IS THE PRIMARY THREAT.
HOWEVER...HEAVY RAINFALL WITH AMOUNTS UP TO 2 INCHES ARE POSSIBLE
MAINLY EAST AND SOUTH OF A BONHAM...CORSICANA...TO GOLDTHWAITE LINE.
TONIGHT.

COOLER AIR HAS BEGUN TO MOVE INTO NORTH TEXAS BEHIND A COLD FRONT
EXTENDING FROM NORTH OF DENTON TO NEAR SAN ANGELO. AS THE COLD FRONT
MOVES ACROSS THE REGION BY LATE TONIGHT...A SERIES OF UPPER LEVEL
DISTURBANCES WILL MOVE ACROSS THE REGION FROM A SURFACE LOW
PRESSURE CENTER IN THE SOUTHERN ROCKIES.  THUNDERSTORMS HAVE
DEVELOPED ALONG THE COLD FRONT AND ALONG A SURFACE LOW NEAR
STEPHENVILLE.

COLD AIR ALOFT...DEEP MOISTURE...AND LIFT FROM THE APPROACHING
UPPER LEVEL STORM WILL RESULT IN A WIDESPREAD RAINFALL EVENT TONIGHT.
A FEW SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR PRODUCING
LARGE HAIL. WEAK MID LEVEL WINDS AND THE SLOW MOVEMENT OF THE COLD
FRONT...WILL ALLOW FOR THE TRAINING OF SOME THUNDERSTORMS ALONG THE
INVADING COLD FRONT. THUS...THERE WILL BE A POTENTIAL FOR HEAVY
RAINFALL MAINLY SOUTH AND EAST OF THE DALLAS FORT WORTH METROPLEX
TONIGHT.

EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS ARE ADVISED TO
MONITOR THE LATEST WEATHER DEVELOPMENTS. ISOLATED SPOTTER ACTIVATION
MAY BE REQUIRED LATE BY EARLY EVENING ALONG THE RED RIVER VALLEY AND
WEST OF A MINERAL WELLS TO GOLDTHWAITE LINE. ELSEWHERE...LIMITED
SPOTTER ACTIVATION MAY BE REQUIRED AFTER 7 PM.

81

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:44 PM CDTSevere Thunderstorm WarningFWDPalo Pinto46 min
Apr 11, 4:19 PM CDTSevere Thunderstorm WarningFWDEastland41 min
Apr 11, 4:26 PM CDTSevere Thunderstorm WarningFWDJack, Wise64 min
Apr 11, 4:27 PM CDTSevere Thunderstorm WarningFWDGrayson48 min
Apr 11, 5:50 PM CDTFlash Flood WarningFWDPalo Pinto3 hr
Apr 11, 6:01 PM CDTSevere Thunderstorm WarningFWDParker44 min
Apr 11, 6:39 PM CDTSevere Thunderstorm WarningFWDParker36 min

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.